MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PED-350-20; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PED-350-20; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED-350-20
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the tip of the pipeline could not be opened during release.It was stated that the pipeline was not positioned in a bend and more than 50% of it had been deployed when it failed to open.The pipeline was re-sheathed less than or equal to 2 times.There were additional steps or other devices required to open the pipeline which include wire/catheter.The pipeline was removed from the patient, but it was not re-sheathed and removed with the microcatheter.It was pushed out from the microcatheter in vitro.The patient was undergoing surgery to treat an unruptured, saccular aneurysm at the left cervical cavernous sinus segment with a max diameter of 20mm and a neck diameter of 9mm.The distal landing zone was 2.9mm, and the proximal landing zone was 3.6mm.It was noted the vessel tortuosity was minimal.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.Dual antiplatelet treatment was administered, and the pru level was 0.The angiographic result post procedure was noted as contrast retention.
 
Additional Manufacturer Narrative
The pipeline flex pusher was returned without the pipeline flex braid or the microcatheter.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.No bend was observed on the pushwire.No damages were found with the tip coil, distal marker, re-sheathing marker or with the proximal bumper.No other anomalies were observed.Based on the analysis findings, the pipeline flex was not confirmed to have failure to open at the distal end as the pipeline flex braid was not returned; therefore, any contribution of the braid to the issue could not be determined.Possible contributing factor of failure to open includes patient tortuous anatomy.Per our instructions for use: "begin to deliver the device using a combination of unsheathing the pipeline flex embolization device and pushing delivery wire simultaneously.After the distal end of the pipeline flex embolization device has successfully expanded, deploy the remainder of pipeline flex embolization device by pushing the delivery wire and/or unsheathing the pipeline flex embolization device.Re-sheathing and/or manipulation of the micro catheter, by locking down the delivery wire and moving both as a system, may facilitate expansion of the pipeline flex embolization device.Carefully inspect the deployed pipeline flex embolization device under fluoroscopy to confirm that it is completely apposed to the vessel wall and not kinked.If the device is not fully apposed or is kinked, consider using a balloon catheter, micro catheter, or guide-wire to fully open it.Do not use in patients in whom the angiography demonstrates the anatomy is not appropriate for endovascular treatment, due to conditions such as severe intracranial vessel tortuosity or stenosis.¿ medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PED-350-20
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8588334
Report Number2029214-2019-00429
Device Sequence Number2293906
Product Code OUT
UDI-Device Identifier00847536015395
UDI-Public00847536015395
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/29/2021
Device Model NumberPED-350-20
Device Catalogue NumberPED-350-20
Device Lot NumberA747306
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Initial Date Received by Manufacturer 05/06/2019
Supplement Date Received by Manufacturer07/24/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date08/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1